MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP219H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.The following information was requested, but unavailable: was the needle found after the procedure was completed? what tissue was the needle retained in per the ct scan? was the retained needle piece more than half of the needle? was any additional tissue dissection indicated to remove the needle? was an additional incision indicated to remove the needle piece? was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the current condition of the patient? no further information.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2017 and suture was used.The needle pulled off the suture during the procedure and after the procedure, the needle was missing.Ct test was performed to locate the needle.The procedure was prolonged 2 hours.The needle was retrieved from the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-000087161 corrected information.

Brand Name
VICRYL PLUS SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7178181
Report Number2210968-2018-70169
Device Sequence Number1274474
Product Code GAM
UDI-Device Identifier10705031051720
UDI-Public10705031051720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberVCP219H
Device Lot NumberGE6670
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;